It is currently Sep 23, 2017 11:16 pm


Medication withdrawal?

Medication withdrawal?

Postby yellowrose » Jan 16, 2015 5:56 pm

My Tardive dyskinesia is getting slightly worse and to me more noticeable. I don't know what to do. I feel trapped on the medication. Withdrawing or reducing or stopping seems too hard. Feel trapped. Feel I am going to be disfigured.

Too hard

I'm 34. My life is not sorted at all. I don't want to waste what remains of my 30s fighting an almighty battle against coming off medication, trying to reduce and getting I'll and possibly getting hospitalised.

It all seems too hard.
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Medication withdrawal?

Postby _ » Jan 16, 2015 6:01 pm

Did you know that marijuana actually reduces TD. I don't know if it's possible in your area to get any medical marijuana. We were discussing it on the facebook group and if you get the right strains it doesn't really give you those icky sorts of feelings. Just a thought...
_
 
Posts: 2619
Joined: Aug 23, 2012 7:18 am

Re: Medication withdrawal?

Postby equidancers » Jan 16, 2015 6:03 pm

:( I am so sorry. Do you know which med is causing it? Is there any alternative that accomplishes the same results without the side effect?

I am so sorry, yellowrose. Everything related to this stuff is so unfair.
User avatar
equidancers
 
Posts: 4436
Joined: Feb 27, 2011 12:55 am

Re: Medication withdrawal?

Postby yellowrose » Jan 16, 2015 6:19 pm

Hi Gerald,

Do you have any links to information about that? I would be interested.

Hi Equidancers. I'm just going through the process of consulting with a psychiatrist. Then maybe if that doesn't work some sort of harm reduction approach.

Gerald and Equidancers the support means the world to me!
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Medication withdrawal?

Postby _ » Jan 16, 2015 9:28 pm

This link is a bit less favorable then other things I've heard on the topic. Thought I'd post it though.

http://www.tardivedyskinesia.com/treatment/cannabis.php

Here's another one

http://www.medicalmarijuanablog.com/art ... rdive.html
_
 
Posts: 2619
Joined: Aug 23, 2012 7:18 am

Re: Medication withdrawal?

Postby ObjectsInMirrors » Jan 17, 2015 4:23 am

Are you still on Risperdal?
Have you ever tried water titration to go very very very slow steady tapers? What about switching from an antipsychotic to lithium or lamictal or a mood stabilizer? Or what about getting your psychiatrist to put you on a benzo as needed an a sleep medicine as needed while you taper to help keep you from getting too manic? I know i say this every time, but i can't tell you what a different it made for me to be making tapers of like .01 mg every day of risperdal and holding every few days during a month instead of just dropping a quarter mg at the start of the month. do you know what things trigger mania for you in general? could you work on making a mad map? of activities to avoid, things that calm you or ground you, basic needs that are crucial, supports, etc?
ObjectsInMirrors
 
Posts: 4400
Joined: Jan 19, 2011 8:28 pm

Re: Medication withdrawal?

Postby yellowrose » Jan 17, 2015 10:35 am

Hi OIM,

Thanks for your detailed post. I have always found the prospect of water titration quite complicated (I don't know why). I think now it might be one of my main options and I should look into it properly. I think there is a page about it on Beyond Meds.

:)
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Medication withdrawal?

Postby yellowrose » Jan 17, 2015 10:41 am

Have been looking at this:-
http://beyondmeds.com/2008/05/14/water- ... ithdrawal/

How do I know if my Risperidone is water soluble?
Taoist master in training ------ www.liamartist.blogspot.co.uk
yellowrose
 
Posts: 11405
Joined: Jan 30, 2011 9:08 pm

Re: Medication withdrawal?

Postby FarAway » Jan 19, 2015 3:54 pm

yellowrose wrote:How do I know if my Risperidone is water soluble?

Have you tried asking your pharmacist or psychiatrist or googling it? 'Risperidone solubility' or such?
Read what the smallprint says in and on the box - are yours time released pills?

If you google 'Risperidone titration' quite some links pop up, among them this one: http://survivingantidepressants.org/ind ... speridone/

How much are you on right now and in what form?
FarAway
 
Posts: 622
Joined: Sep 24, 2014 1:13 pm

Re: Medication withdrawal?

Postby FarAway » Jan 21, 2015 1:31 pm

Also, have you seen this link?
http://psychology.wikia.com/wiki/Tardive_dyskinesia
It says: "Magnesium and Vitamin B6 have decreased hyperkinetic side-effects of psychotropic drugs in 62% of the subjects of an experiment after 21 days. [1] " There's a link to a study too...

Would need further research but thought it was interesting!

Do you take any vitamins or supplements?
FarAway
 
Posts: 622
Joined: Sep 24, 2014 1:13 pm


Return to Reducing and Going Off Medications Safely

Who is online

Users browsing this forum: No registered users and 1 guest